Claims of drug's weird side effects upheld
Published: 28 Nov 2012 16:12 GMT+01:00
- Drug racket laundered €100 million: minister (16 Oct 12)
- Education Minister 'for legalization' of cannabis (15 Oct 12)
- Woman drugged neighbours' coffee (18 May 12)
The court in the northern city of Rennes said father-of-two Didier Jambart had suffered side effects after being administered the drug Requip in 2003 for the illness, which causes tremors, slows movement and disrupts speech.
A court in the western city of Nantes had previously ordered the British drug company to pay 117,000 euros ($151,000) in compensation in March.
Jambart, who was accompanied by his wife, burst into tears after the ruling.
"It's a great day," he said. "It's been a seven-year battle with our limited means for recognition of the fact that GSK lied to us and shattered
Jambart, 52, said the drug made him addicted to internet gambling and caused him to lose the family's savings and steal to feed the habit that cost him 82,000 euros.
He said he attempted suicide eight times and became a compulsive gay sex addict, exposing himself on the internet and cross-dressing.
His risky sexual encounters led to him being raped.
All that stopped when he ceased taking Requip in 2005.
Requip has been known for years to have undesired side effects but a warning only appeared on its package insert in 2006, his lawyers said.